Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 3, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 27, 2024, 2:47 AM CST for 4 states. It took effect at Feb 27, 2024, 7:00 AM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 2:47 AM CST (08:47 UTC)
- In effect from
- Feb 27, 2024, 7:00 AM CST
- Expired
- Feb 28, 2024, 12:00 PM CST
- In force
- 29 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
722 WWUS74 KSHV 270847 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 247 AM CST Tue Feb 27 2024 LAZ005-006-011>014-017>022-271700- /O.NEW.KSHV.WI.Y.0003.240227T1300Z-240228T0700Z/ Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle- Including the cities of Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, and Olla 247 AM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of north central and northwest Louisiana. * WHEN...From 7 AM this morning to 1 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 33
3 follow-up statements
716 WWUS74 KSHV 272003 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 203 PM CST Tue Feb 27 2024 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-280415- /O.EXB.KSHV.WI.Y.0003.240228T0700Z-240229T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine-Sabine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 203 PM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM CST WEDNESDAY... * WHAT...North winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Arkansas, northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...From 1 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ LAZ005-006-011>014-017>022-280415- /O.EXT.KSHV.WI.Y.0003.000000T0000Z-240229T0000Z/ Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle- Including the cities of Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, and Olla 203 PM CST Tue Feb 27 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of north central and northwest Louisiana. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 26
143 WWUS74 KSHV 280248 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 848 PM CST Tue Feb 27 2024 LAZ005-006-011>014-017>022-281100- /O.CON.KSHV.WI.Y.0003.000000T0000Z-240229T0000Z/ Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle- Including the cities of Midway, Zwolle, Colfax, Bernice, Columbia, Pleasant Hill, Olla, Ruston, Dry Prong, Jonesboro, Montgomery, Clarks, Coushatta, Farmerville, Jena, Martin, Arcadia, Gibsland, Winnfield, Ringgold, Monroe, Many, Grayson, and Natchitoches 848 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of north central and northwest Louisiana. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. $$ ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-281100- /O.CON.KSHV.WI.Y.0003.240228T0700Z-240229T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine-Sabine- Including the cities of Mineola, San Augustine, Pittsburg, Hughes Springs, Hemphill, Broken Bow, Stonewall, Linden, Dierks, Texarkana, Minden, Hawkins, Atlanta, Rusk, Naples, Shreveport, Jacksonville, Nashville, Big Sandy, Jefferson, Henderson, Bogata, Longview, Marshall, Hope, Idabel, Mount Pleasant, Carthage, Ashdown, Magnolia, Clarksville, Nacogdoches, Bradley, Lone Star, Tyler, Gilmer, Homer, Stamps, Mansfield, Prescott, Daingerfield, Lufkin, Omaha, El Dorado, De Queen, Bossier City, Quitman, Mineral Springs, Springhill, Queen City, Mount Vernon, Pineland, Center, Haynesville, Lewisville, Winnsboro, and Logansport 848 PM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM CST WEDNESDAY... * WHAT...North winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Arkansas, northwest Louisiana, southeast Oklahoma, and east and northeast Texas. * WHEN...From 1 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. $$ 16
436 WWUS74 KSHV 280742 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 142 AM CST Wed Feb 28 2024 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-281800- /O.EXT.KSHV.WI.Y.0003.000000T0000Z-240228T1800Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine-Sabine- Including the cities of Mineral Springs, Idabel, Jefferson, Prescott, Henderson, Stonewall, Daingerfield, Winnsboro, Bradley, Clarksville, Quitman, Omaha, El Dorado, Hemphill, De Queen, Springhill, Hughes Springs, Dierks, Linden, Jacksonville, Magnolia, Mineola, San Augustine, Lone Star, Gilmer, Stamps, Nacogdoches, Shreveport, Haynesville, Lewisville, Bossier City, Hawkins, Carthage, Logansport, Mount Pleasant, Big Sandy, Rusk, Atlanta, Ashdown, Homer, Center, Mount Vernon, Pittsburg, Texarkana, Bogata, Queen City, Longview, Lufkin, Tyler, Hope, Broken Bow, Marshall, Mansfield, Pineland, Minden, Nashville, and Naples 142 AM CST Wed Feb 28 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Portions of south central and southwest Arkansas, northwest Louisiana, southeast Oklahoma, and east and northeast Texas. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ005-006-011>014-017>022-281800- /O.EXT.KSHV.WI.Y.0003.000000T0000Z-240228T1800Z/ Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle- Including the cities of Jena, Coushatta, Ruston, Many, Colfax, Farmerville, Zwolle, Arcadia, Columbia, Monroe, Midway, Clarks, Olla, Bernice, Grayson, Jonesboro, Natchitoches, Montgomery, Pleasant Hill, Martin, Winnfield, Gibsland, Dry Prong, and Ringgold 142 AM CST Wed Feb 28 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of north central and northwest Louisiana. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 10:22 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 26, 10:22 PM CST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1022 PM CST Mon Feb 26 2024 ...New AVIATION... .UPDATE... Issued at 919 PM CST Mon Feb 26 2024 As of 9:15 PM CST tonight, temperatures are falling into the lower 70s under partly cloudy skies and southerly winds at 10-15 mph. Temperature minimums will be in lower 60s as a result of increased cloud cover. With weather and observed trends continuing as anticipated, no forecast grid adjustments were necessary at this time. /16/ && .SHORT TERM... (This evening through Tuesday Night) Issued at 159 PM CST Mon Feb 26 2024 The bulk of the weather story this short-term will continue to be the well above average temperatures, and strong south winds. Both of these remain correlated to a very tight pressure gradient across the region, as a deep trough and cold front begin to eject into the Midwest. Winds into Wednesday will remain from the S/SW, with sustained speeds between 15-20 MPH. Gusts close to 30 MPH will be possible Wednesday afternoon, as that cold front works its way through the region. Rain chances continue to decrease with this frontal passage, as it looks like the airmass won't have time to saturate properly for solid rainfall. Some of our northern zones may sneak a shower or two into Wednesday morning, but outside of that, most locations won't see a lick of rainfall. /44/ && .LONG TERM... (Wednesday through next Sunday) Issued at 159 PM CST Mon Feb 26 2024 Come Wednesday, the region will be on the tail end of this "gusty winds" stretch that we've been stuck in the last few days, with winds this time coming from the North. Temperatures will also begin to fall over the course of the day, as cold air advection behind the front moves in with those stiff north winds. Temperatures will quickly fall back into a seasonable feel by the middle of the workweek, before sharply rebounding back to above average towards the weekend. Rain chances will also return to the region by Friday morning, as a weak secondary trough begins to eject through the lower Plains. /44/ && .AVIATION... (06Z TAFS) Issued at 1017 PM CST Mon Feb 26 2024 MVFR/IFR ceilings to overspread the region from the beginning of the forecast period at 27/06Z through 27/18Z. Ceilings forecast to improve thereafter allowing for VFR conditions through the end of the forecast period at 28/06Z. An enhanced pressure gradient across the region will maintain south winds around 10 to 15 knots with higher gusts through the overnight hours into Tuesday. Winds will remain elevated after 28/00Z with gusts possibly diminishing. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 84 56 69 / 0 0 0 0 MLU 64 84 60 73 / 0 0 0 10 DEQ 63 81 42 58 / 10 10 10 0 TXK 65 82 49 62 / 0 0 10 0 ELD 63 82 52 67 / 0 0 0 0 TYR 66 82 50 63 / 0 0 0 0 GGG 65 82 52 67 / 0 0 0 0 LFK 64 83 58 71 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....44 AVIATION...05
Hazardous weather outlook, Feb 26, 10:12 AM CST, 16 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1012 AM CST Mon Feb 26 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271615- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1012 AM CST Mon Feb 26 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Gusty south winds will be possible tonight, as the pressure gradient tightens ahead of an approaching cold front. Sustained winds between 15-20 MPH will be possible, with gusts close to 30 MPH possible overnight. Other than that, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. These gusty winds will linger into Wednesday, as the pressure gradient remains tight behind the cold front. Continue to look for sustained speeds close to 20 MPH through Wednesday evening. Isolated to widely scattered thunderstorms will be possible late Thursday and into Friday morning. The strongest storms could produce gusty winds and brief heavy rainfall. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 44
Nearby
Wind Advisories in Texas, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.